MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 34; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 34; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811234
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the surgeon performed a c4-6 acdf and implanted a plate.After shooting an xray it was determined that a 16mm screw in c4 was too long and needed to be replaced with a 14mm screw.The surgeon utilized the rescue driver to back the screw out.The surgeon informed the operating room team that the locking spring bar broke off as the screw backed out.Consequently, the entire plate/screw construct had to be removed and replaced.When removing the screws from c5 the locking spring bar bent at that level as well.The rep confirmed that the screw driver had been fully engaged in the screw and that the locking hub had been in the unlocked position prior to backing the screw out.The surgeon confirmed that he had performed the removal per the technique.The plate was washed and autoclaved to be sent off for evaluation.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing files were reviewed and no anomalies were found.The plate was confirmed visually to have fractured conclusion: possible causes of the spring bar popping out include cantilever the guide during removal from plate and bending the plate over the locking mechanisms as per the (b)(4).
 
Event or Problem Description
It was reported that; the surgeon performed a c4-6 acdf and implanted a plate.After shooting an xray it was determined that a 16mm screw in c4 was too long and needed to be replaced with a 14mm screw.The surgeon utilized the rescue driver to back the screw out.The surgeon informed the or team that the locking spring bar broke off as the screw backed out.Consequently, the entire plate/screw construct had to be removed and replaced.When removing the screws from c5 the locking spring bar bent at that level as well.The rep confirmed that the screw driver had been fully engaged in the screw and that the locking hub had been in the unlocked position prior to backing the screw out.The surgeon confirmed that he had performed the removal per the technique.The plate was washed and autoclaved to be sent off for evaluation.

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 34
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6384408
Report Number0009617544-2017-00076
Device Sequence Number650188
Product Code KWQ
UDI-Device Identifier07613252152217
UDI-Public(01)07613252152217
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811234
Device Lot Number168843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR